Ohio, 2016High Wind in Ohio, April 3, 2016
April 3, 2016 · NWS ILN · 32 events in 32 counties and zones
A strong cold front crossed the Ohio Valley in the afternoon of Saturday, April 2nd. The highest gusts following the passage of the front came in the early evening for much of the region.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $88,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front crossed the Ohio Valley in the afternoon of Saturday, April 2nd. The highest gusts following the passage of the front came in the early evening for much of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 3, 9:04 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 3, 9:04 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1004 AM EDT SUN APR 3 2016
.SYNOPSIS...
AN AREA OF HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION TODAY.
ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY
MORNING...BRINGING A CHANCE OF SHOWERS TO THE AREA THROUGH THE FIRST
HALF OF THE DAY. AFTER DRY WEATHER ON TUESDAY...AND ANOTHER BRIEF
WARM UP ON WEDNESDAY...CHANCES FOR RAIN WILL INCREASE AGAIN THROUGH
THE END OF THE WEEK. TEMPERATURES ARE EXPECTED TO REMAIN BELOW
NORMAL GOING INTO NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH TEMPS ABOVE 32...FREEZE WARNING WAS ALLOWED TO EXPIRE AT 10
AM.
MID LEVEL CLOUDS STREAMING ON A NORTHWEST FLOW ALOFT ARE INVADING
NORTHERN AND EASTERN COUNTIES...AS DEPICTED ON SATELLITE AND RAP
850-700MB LAYER RH...SO INCREASED SKY COVER FOR THE NEXT SEVERAL
HOURS.
FOR LATER THIS MORNING AND THIS AFTERNOON...SURFACE HIGH PRESSURE
WILL BE BUILDING INTO THE SOUTHEASTERN STATES...WITH SOME SLIGHT
HEIGHT RISES OVER THE OHIO VALLEY AS THE MID-LEVEL FLOW PIVOTS
TEMPORARILY INTO MORE OF A WEST-TO-EAST SETUP. FREQUENT AND
PRONOUNCED CHANGES IN SURFACE FLOW DIRECTION ARE A HALLMARK OF THE
PATTERN THE REGION HAS BEEN IN...AND WILL REMAIN IN FOR A LITTLE
WHILE LONGER. TODAY...WINDS WILL SHIFT FROM NORTHWEST TO
SOUTHWEST...AND AGAIN BECOME GUSTY BY AFTERNOON. THIS TIME...GUSTS
SHOULD TOP OUT AT AROUND 30 KNOTS (DAYTON AREA / MIAMI VALLEY) TO
25 KNOTS (ELSEWHERE). MIXING WILL BE INHIBITED TO AROUND 3000-4000
FEET AGL TODAY...WITH A FAIRLY STRONG INVERSION (NEAR 850MB) IN
THE WARM ADVECTION PATTERN. NONETHELESS...THIS WARM ADVECTION WILL
HELP TEMPERATURES RISE INTO THE 50S THROUGHOUT THE CWA...WITH
UPPER 50S POSSIBLE IN THE FAR SOUTHWESTERN COUNTIES.
THERE WERE SOME POTENTIAL CONCERNS ABOUT FIRE WEATHER CONDITIONS
TODAY...WITH FUEL MOISTURE VALUES NEAR 8PCT...AND WINDS BECOMING
GUSTY DURING THE AFTERNOON. RELATIVE HUMIDITY VALUES DO NOT APPEAR
LIKELY TO BE EXCEEDINGLY LOW TODAY...WHICH WILL BE A LIMITING
FACTOR TO THE POSSIBLE THREAT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BY SUNDAY EVENING...SURFACE LOW PRESSURE WILL BE MOVING EAST
ACROSS SOUTHERN LAKE MICHIGAN...FORECAST TO MOVE TOWARD SOUTHERN
NEW ENGLAND BY MONDAY AFTERNOON. WHILE THE MOST WIDESPREAD
PRECIPITATION IS EXPECTED TO DEVELOP ALONG AND NORTH OF THE LOW
TRACK...ADDITIONAL DEVELOPMENT IS LIKELY ALONG A TRAILING COLD
FRONT. THIS FRONT IS FORECAST TO MOVE SOUTH THROUGH THE ILN
FORECAST AREA BETWEEN 12Z AND 21Z ON MONDAY...SWITCHING THE
PATTERN TO NORTHERLY FLOW AND COLD ADVECTION. MODEL AGREEMENT IN
THE STRENGTH OF THE FORCING (AND AVAILABILITY OF MOISTURE) DOES
NOT APPEAR TO BE AS STRONG AS MIGHT BE HOPED FOR A DAY-2
FORECAST...THOUGH THERE IS ENOUGH AGREEMENT IN PRECIPITATION
CHANCES FOR THE EASTERN HALF OF THE FORECAST AREA TO INCREASE POPS
TO 60 PERCENT. PRECIPITATION WILL BE ALL RAIN...AND DEPENDING ON
MOISTURE AND FRONTAL TIMING...THERE MIGHT BE JUSTIFICATION TO ADD
SOME THUNDER TO THE FORECAST FOR THE FAR SOUTHEAST (PORTSMOUTH
AREA) IN LATER UPDATES. ASIDE FROM THE CONTINUED SHIFTING OF THE
WINDS...THE IMPACT ON TEMPERATURES FROM THIS FRONT (AND THE STRONG
FLOW ON EITHER SIDE OF IT) WILL BE THE MOST PRONOUNCED FORECAST
ELEMENT FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. NON-DIURNAL
TEMPERATURES WERE USED THROUGH THIS PERIOD...ALLOWING FOR VERY
LITTLE DROP IN TEMPERATURES GOING INTO MONDAY MORNING...BUT A VERY
TIGHT GRADIENT (AND EVEN SOME FALLING TEMPERATURES DURING THE DAY
IN THE NORTH) ON MONDAY.
BY TUESDAY MORNING...SURFACE HIGH PRESSURE WILL ENVELOP THE ENTIRE
GREAT LAKES REGION...WITH DRY CONDITIONS EXPECTED OVER THE OHIO
VALLEY. THIS WILL ALLOW FOR ANOTHER COOL NIGHT ON EARLY TUESDAY
MORNING...WITH THE POTENTIAL FOR FROST OR FREEZE HEADLINES AGAIN.
WINDS WILL AGAIN SHIFT TO THE SOUTH GOING INTO WEDNESDAY...WITH
SOME SIGNS THAT WEDNESDAY COULD SEE STRONG WINDS (GUSTS OF 30
KNOTS OR HIGHER POSSIBLE). A VERY BRIEF PERIOD OF SHALLOW
MID-LEVEL RIDGING WILL BE IN PLACE EARLY ON WEDNESDAY...BUT AN
APPROACHING SHORTWAVE WILL LEAD TO THE DEVELOPMENT OF THE NEXT
WEATHER SYSTEM...FORECAST TO MOVE INTO THE AREA AT SOME POINT
WEDNESDAY. WITH STRENGTHENING SURFACE LOW PRESSURE MOVING INTO
THE GREAT LAKES...PRECIPITATION AHEAD OF A COLD FRONT WILL LIKELY
BECOME WIDESPREAD...ESPECIALLY AFTER 18Z ON WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
BACK DOWN INTO THE 40S FOR HIGHS ON THURSDAY AMIDST STRONG COLD
ADVECTION AND GUSTY WINDS WHICH WILL SET UP YET ANOTHER LIKELY
ISSUANCE OF FROST/FREEZE HEADLINES FOR FRIDAY MORNING GIVEN 850MB
TEMPS DROPPING INTO -8C TO -10C. IT'S A MORE UNSETTLED PERIOD
GIVEN COLD CYCLONIC FLOW...LIKELY SOME INSTBY-DRIVEN SHOWER
POTENTIAL IN THE WAKE OF THIS SYSTEM TOWARD THE END OF THE WEEK.
SOME OF THIS COULD BE SNOW FRIDAY SO RUNNING WITH RAIN/SNOW SHOWER
CHANCES AS TEMPS HOLD IN THE LOWER/MID 40S AT PEAK HEATING AND IN
THE 30S MORNINGS/EVENINGS.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
FOR TODAY...HIGH PRESSURE RIDGE WILL QUICKLY MOVE EAST WHILE LOW
PRESSURE AND A WARM FRONT MOVE INTO THE WESTERN GREAT LAKES.
RETURN FLOW AND AN INCREASING PRESSURE GRADIENT WILL BRING GUSTY
WINDS TO THE TERMINALS BY 18Z. WIND GUSTS WILL GENERALLY RANGE
BETWEEN 25 AND 30 KNOTS. MID CLOUDS ACROSS THE NORTH SHOULD SHIFT
TO THE NORTHEAST...WITH MOSTLY CLEAR SKIES ELSEWHERE.
FOR TONIGHT...LOW PRESSURE WILL MOVE QUICKLY SOUTHEAST ACROSS THE
SOUTHERN GREAT LAKES. A COLD FRONT WILL ACCOMPANY THIS LOW WHICH
IS FORECAST TO MOVE THROUGH THE TERMINALS LATE TONIGHT INTO MONDAY
MORNING. PRESSURE GRADIENT WILL REMAIN MODEST OVERNIGHT BUT WITH
SOME DIURNAL COOLING...GUSTINESS WILL BE ERRATIC...BUT WITH GUSTS
IN THE 25 TO 30 KNOT RANGE POSSIBLE. IN ADDITION...A STRONG LOW
LEVEL JET WILL DEVELOP THIS EVENING WITH MODELS FORECASTING
WEST/SOUTHWEST WINDS BETWEEN 55 AND 60 KNOTS AT 2000 FEET. THIS
WILL BRING NON CONVECTIVE LLWS TO THE TERMINALS. SOME SHOWERS WILL
ACCOMPANY THE FRONT...BUT THE FRONT APPEARS SOMEWHAT MOISTURE
STARVED AHEAD OF IT THAT CEILINGS WILL LIKELY REMAIN VFR WITH
PERHAPS A BRIEF MVFR VISIBILITY WITH A PASSING SHOWER. MVFR CEILINGS
ARE THEN EXPECTED TO DEVELOP IN THE POST FRONTAL AIRMASS ON
MONDAY.
OUTLOOK... MVFR CEILINGS POSSIBLE MONDAY INTO MONDAY NIGHT. MVFR
CEILINGS AND VISIBILITIES POSSIBLE WEDNESDAY INTO THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HATZOS
NEAR TERM...CONIGLIO/HATZOS
SHORT TERM...HATZOS
LONG TERM...BINAU
AVIATION...HICKMAN/AR
Hazardous weather outlook, Apr 3, 9:02 AM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1002 AM EDT SUN APR 3 2016
OHZ026-034-035-043>046-056-041415-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE-LICKING-
1002 AM EDT SUN APR 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065-
070>074-077>082-088-041415-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1002 AM EDT SUN APR 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
BELOW FREEZING CONDITIONS ARE EXPECTED LATE MONDAY NIGHT INTO
EARLY TUESDAY MORNING. LOW TEMPERATURES ARE EXPECTED TO RANGE FROM
THE MIDDLE 20S TO LOWER 30S.
MORE COLD CONDITIONS ARE EXPECTED BY THE END OF THE WEEK...ESPECIALLY
ON THURSDAY NIGHT AND FRIDAY NIGHT. TEMPERATURES MAY AGAIN REACH
OR DROP BELOW FREEZING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 3, 11:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1231 PM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND DMG 3 NW WASHINGTON COURT H 39.57N 83.46W
04/02/2016 FAYETTE OH LAW ENFORCEMENT
TREE LIMBS DOWN ACROSS PRARIE RD. NEAR WASHINGTON COURT
HOUSE.
&&
KCLocal storm report, Apr 3, 11:33 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 PM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND DMG W WASHINGTON COURT HOUS 39.54N 83.44W
04/02/2016 FAYETTE OH LAW ENFORCEMENT
TREE DOWN ALONG N. NORTH ST.
&&
KCLocal storm report, Apr 3, 11:38 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1238 PM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM NON-TSTM WND DMG 1 SSE JEFFERSONVILLE 39.64N 83.55W
04/02/2016 FAYETTE OH LAW ENFORCEMENT
SEMI TRUCK WAS OVERTURNED ALONG I71 NEAR JEFFERSONVILLE.
&&
KCLocal storm report, Apr 3, 11:40 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 PM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM NON-TSTM WND DMG 3 E WASHINGTON COURT HO 39.54N 83.38W
04/02/2016 FAYETTE OH LAW ENFORCEMENT
TREE DOWN ALONG BOGUS RD.
&&
KCLocal storm report, Apr 3, 11:48 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 2 N SIDNEY 40.31N 84.17W
04/02/2016 SHELBY OH TRAINED SPOTTER
SEVERAL LARGE LIMBS DOWN. A FEW SHINGLES TAKEN FROM ROOFS
AND PIECES OF SIDING TORN FROM SEVERAL STRUCTURES IN THE
EAGLE GLEN NEIGHBORHOOD.
&&
KCLocal storm report, Apr 3, 11:59 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1259 PM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG PLEASANTVILLE 39.81N 82.52W
04/02/2016 FAIRFIELD OH PUBLIC
TWO POWER POLES SNAPPED NEAR PLEASANTVILLE.
&&
KCHigh Wind, Fairfield
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Fairfield forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
Two power poles were blown down by high winds.
High Wind, Darke
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Darke forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
A home weather station recorded a 65 mph gust 2 miles west-southwest of Potsdam, while another east of Union City recorded a 60 mph gust. A carport was blown over between State Routes 127 and 503. A large pine tree was uprooted in Greenville, where another large tree was blown down across power lines.
High Wind, Brown
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Brown forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
A tree was blown down onto a car on Vine Street in Georgetown. A tree was blown down and a roof peeled off of a barn south of Fayetteville, as well as a tree blown onto a boat. In Mount Orab, a tree was knocked onto a mobile home. A home weather station recorded a 59 mph gust 3 miles north of Aberdeen.
High Wind, Butler
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Butler forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $500
- Reported by
- ASOS
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
The Butler County regional airport KHAO measured a 58 mph gust, as did a home weather station 3 miles east-southeast of New Miami. Power lines were blown down across Interstate 75 near Union Center Boulevard.
High Wind, Franklin
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Franklin forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $8,000
- Reported by
- ASOS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The Port Columbus international airport KCMH measured a 61 mph gust, as did a home weather station in Grandview Heights. The Rickenbacker airport KLCK measured a 58 mph gust. Power was disrupted to over 3100 residents as dozens of trees were blown down across the county, some on houses. A large tree was on a house in Upper Arlington.
High Wind, Greene
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Greene forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
The Wright-Patterson Air Force Base KFFO recorded a 58 mph gust of wind. Large branches were broken and siding was stripped from a house southeast of Beavercreek.
High Wind, Hamilton
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Hamilton forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $20,000
- Reported by
- ASOS
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Lunken field KLUK measured a 63 mph gust of wind. At one point in time 16,000 power outages had occurred. Interstate 75 was closed for a period of time due to obstacles blown on it and numerous trees had fallen on power lines and some homes. In Oakley, a large tree crashed through the third story of a house and fell on a car below it. This occurred a the intersection of Cadillac and Isabella roads.
High Wind, Montgomery
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Montgomery forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $7,000
- Reported by
- ASOS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The Cox - Dayton international airport measured a 63 mph gust of wind. A home weather station located 1 mile south of Dayton measured a 58 mph gust. A gust of wind blew down a tree onto a car in Kettering. A gas station canopy was toppled near the Dayton Mall. Large trees had fallen on two houses in Huber Heights, causing extensive damage.
High Wind, Ross
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Ross forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
The RAWS station located 3 miles north of Chillicothe measured a 58 mph gust of wind. Over 1000 power outages were reported in the county due to trees falling on power lines.
High Wind, Miami
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Miami forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
Twenty two power poles were blown down on Experimental Farm Road, trapping motorists for several hours until crews were able to get them out safely. A storage building at Skinner Painting on US Route 36 west of Piqua sustained heavy damage.
High Wind, Warren
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Warren forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
Several people were injured and two people were sent to the hospital when a gust of wind blew a pole vault mat at a track meet at the Little Miami High School. At least one large tree was blown down in Mason.
High Wind, Shelby
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Shelby forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
A semi trailer was blown over on I-75 near Anna. Siding was torn off of an apartment building in Sidney and large limbs were blown down across the county.
High Wind, Clark
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Clark forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
A large tree was blown over across route 68 at the same time a dairy cow sign was torn from Young's Dairy, which had been standing for 40 years. A large tree was blown onto a house in Springfield, and a shed was toppled in Park Layne. A large tree was blown down in Donnelsville.
High Wind, Hocking
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Hocking forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A tree tore through the middle of a house in Logan. Thirty to forty trees or large limbs were blown down across the county.
High Wind, Delaware
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Delaware forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
A semi trailer was blown over on Route 23. A home weather station recorded a gust to 68 mph at the time.
High Wind, Licking
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Licking forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Over 1300 power outages were reported in the county due to trees falling on power lines.
High Wind, Union
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Union forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
A tree was downed at the intersection of Hinton Mill Road and Springdale Road. A line of power poles were blown down at Patrick Brush Run Road and State Route 31.
High Wind, Pickaway
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Pickaway forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A garage was torn down due to the strong winds.
High Wind, Preble
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Preble forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Unknown
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Based on surrounding observations and damage in nearby counties, winds were estimated to gust over 58 mph in the county. Recorded gusts in Eaton reached 55 mph from a home weather station.
High Wind, Madison
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Madison forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
High Wind, Logan
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Logan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Based on surrounding observations and nearby damage reports, it is estimated that winds gusted over 58 mph. The Bellefontaine regional airport AWOS measured gusts to 53 mph.
High Wind, Highland
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Highland forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
Trees were blown down across State Route 41 in Cynthiana near the Pike county border. A tree was down along McMullen Road in St. Martin. The AWOS located 4 miles east-southeast of Hillsboro measured a 55 mph gust.
High Wind, Clinton
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Clinton forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
A roof was damaged 4 miles west of Wilmington. The ASOS at the Wilmington Air Park gusted to 56 mph.
High Wind, Clermont
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Clermont forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
A large tree was blown down 4 miles southeast of Loveland. Another large tree fell on a car in Milford. A home weather station 2 miles south-southeast of Pleasant Plain recorded a 51 mph gust. Two days after the winds, there were still over 100 power outages in the county.
High Wind, Scioto
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Scioto forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
A large tree was blown down on Tick Bridge Road at State Route 335 near Minford. Another large tree was knocked down near Franklin Furnace.
High Wind, Auglaize
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Auglaize forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Several tree limbs, power poles, and power lines were blown down across the county.
High Wind, Mercer
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Mercer forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Several trees and power lines were blown down across the county, particularly along Meyer Road.
High Wind, Pike
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Pike forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Several trees and power lines were blown down in and around Jackson Township.
High Wind, Fayette
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Fayette forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
Large limbs were blown down across Prairie Road near Washington Court House, and along N North Street in town. A semi truck was overturned along Interstate 71 near Jeffersonville.
High Wind, Hardin
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Hardin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Based on surrounding observations, it is estimated that winds gusted to 58 mph across much of the county.
High Wind, Adams
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Adams forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Based on surrounding observations, it is estimated that winds gusted to 58 mph across much of the county.
High Wind, Champaign
- When
- April 3, 12:00 PM EST to 10:00 PM EST
- Where
- Champaign forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Unknown
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
Based on surrounding observations, it is estimated that winds gusted to 58 mph across much of the county.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Winter Weather in Massachusetts, April 3, 20162 deaths · $15,000 · 58 kt wind · 15 events
- High Surf in Florida, April 3, 20161 death · 1 event
- High Wind in New York, April 3, 2016$1.0 million · 59 kt wind · 11 events
- Frost and Freeze in Kentucky, April 3 to 5, 201681 events
- High Wind in Pennsylvania, April 3, 20162 injured · $92,000 · 52 kt wind · 13 events
- High Wind in New Jersey, April 3, 2016$200,000 · 50 kt wind · 3 events
- Strong Wind in New York, April 3, 2016$80,000 · 16 events
- Frost and Freeze in Indiana, April 3 to 5, 201620 events
- Dense Fog in California, April 3 to 4, 201613 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 3, 201662 kt wind · 12 events
- Heavy Snow in Michigan, April 3, 20169 events
- High Wind and Winter Weather in Rhode Island, April 3, 20165 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620543, 620545, 620546, 620547, 620548, 620549, 620550, 620551, 620552, 620561, 620719, 620720, 620722, 620730, 620733, 620736, 620750, 620751, 620752, 620754, 620755, 620756, 620758, 620762, 620767, 620799, 620800, 620801, 620820, 625666, 625668, 625669.